My doctor prescribed guaifenesin for my bronchitis. One tab every four hours as needed. I stated them at 6pm. I took one at 6pm one at 10pm and one at 2am. When I woke up this morning I vomited up all the water I drank plus bile and mucus, but nothing that I had eaten the night before. Should I take the guaifenesin less?
Hi there! I'm so sorry you've been so miserable! Vomiting on top of having bronchitis is just awful. Are you taking the liquid or pill form of this medication? Nausea and vomiting are one of the more rare side effects, but it's been known to happen. The liquid form can be more harsh on your tummy than the pill. In any case, you should stop taking the medicine and call your doctor for advice. Maybe if you take it every 4 hours, it might be too much for your system to handle. Ask the doctor if you can take it every 6 - 8 hours instead. Make sure to eat something with it, even if you're not hungry. Eating a piece of toast, oatmeal or cereal will help defend against stomach upset. For now, because you've been vomiting, sip on room temperature water or a sports drink like Powerade. Take a small sip every 20min so you don't get dehydrated. When you can hold that down, switch to the BRAT diet. Bananas, rice, apple sauce and toast. Eat sparingly for today if you can tolerate solid foods. Slowly work up to your normal diet. Also, ask your doctor if you can take a benadryl (diphenhydramine) for the nausea and vomiting. It's quite effective for that, and for dizziness, too, which is also a side effect of guaifenesin. The dizziness also causes nausea and vomiting. Sending you gentle air hugs, my love and my light!! Praying that you'll start feeling better soon!!
- Guaifenesin Information for Consumers
- Guaifenesin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Guaifenesin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.